Brief Communication - Hepatology | Open Access
Sander Jo Veldhuyzen van Zanten, C William McCormick, "Antinuclear Antibody-Positive Ticlopidine-Induced Hepatitis", Canadian Journal of Gastroenterology and Hepatology, vol. 10, Article ID 894752, 2 pages, 1996. https://doi.org/10.1155/1996/894752
Antinuclear Antibody-Positive Ticlopidine-Induced Hepatitis
Ticlopidine hydrochloride has been shown to reduce the risk of first or recurrent stroke in patients who have experienced a transient ischemic attack, reversible ischemic neurological deficit, recurrent stroke or first stroke. Severe liver dysfunction is a contraindication for its use. Increase in liver enzymes has been reported with use of this drug, but jaundice is rare. A case of severe ticlopidine-induced hepatitis that was associated with a marked increase in antinuclear antibody (ANA) levels is reported. Physicians prescribing ticlopidine hydrochloride should be aware that a potentially severe acute hepatitis associated with ANA positivity can occur. The drug should be discontinued if signs of liver dysfunction occur.
Copyright © 1996 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.